Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

MathSciNet review: 1567550
Full text of review: PDF   This review is available free of charge.
Book Information:

Author: J. A. Hartigan
Title: Bayes theory
Additional book information: Springer Series in Statistics, Springer-Verlag, New York, Berlin, Heidelberg, Tokyo, 1983, xii + 145 pp., $16.80. ISBN 0-387-90883-8.

References [Enhancements On Off] (What's this?)

  • John Aitchison and I. R. Dunsmore, Statistical prediction analysis, Cambridge University Press, Cambridge-New York-Melbourne, 1975. MR 0408097
  • B. de Finetti, Theory of probability, Wiley, New York, 1974.
  • Ronald A. Fisher, Statistical methods and scientific inference, Hafner Press [A Division of Macmillan Publishing Co., Inc.], New York; Collier Macmillan Publishers, London, 1973. Third edition, revised and enlarged. MR 0346955
  • S. Geisser, A predictivistic primer, Bayesian Analysis in Econometrics and Statistics, North-Holland, Amsterdam, 1980.
  • David Heath and William Sudderth, On finitely additive priors, coherence, and extended admissibility, Ann. Statist. 6 (1978), no. 2, 333–345. MR 464450
  • E. T. Jaynes, Prior probabilities, IEEE Trans. System Sci. Cybernet. SSC-4, (1968), 227-241. H. Jeffreys, Theory of probability, Oxford Univ. Press, London, 1939.
  • A. N. Kolmogorov, Foundations of the Theory of Probability, Chelsea Publishing Company, New York, N. Y., 1950. MR 0032961
  • Lorraine De Robertis and J. A. Hartigan, Bayesian inference using intervals of measures, Ann. Statist. 9 (1981), no. 2, 235–244. MR 606609
  • Leonard J. Savage, The foundations of statistics, John Wiley & Sons, Inc., New York; Chapman & Hill, Ltd., London, 1954. MR 0063582
  • Charles Stein, Inadmissibility of the usual estimator for the mean of a multivariate normal distribution, Proceedings of the Third Berkeley Symposium on Mathematical Statistics and Probability, 1954–1955, vol. I, University of California Press, Berkeley and Los Angeles, 1956, pp. 197–206. MR 0084922
  • Abraham Wald, Statistical Decision Functions, John Wiley & Sons, Inc., New York, N. Y.; Chapman & Hall, Ltd., London, 1950. MR 0036976

Review Information:

Reviewer: William D. Sudderth
Journal: Bull. Amer. Math. Soc. 12 (1985), 294-297